Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 170, NWS Charleston, WV

August 16, 2007Barbour County, Taylor County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Aug 16, 2007, 10:21 PM EDT for Barbour County, Taylor County, West Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2007, 10:21 PM EDT (02:21 UTC)
Expired
Aug 16, 2007, 10:45 PM EDT
In force
24 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

Counties Barbour County, WV, Taylor County, WV

The radar

The Pittsburgh radar (KPBZ), 138 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1745 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 170220
SVRRLX
WVC001-091-170245-
/O.NEW.KRLX.SV.W.0170.070817T0221Z-070817T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1021 PM EDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN WEST VIRGINIA...
  BARBOUR COUNTY IN WEST VIRGINIA...

* UNTIL 1045 PM EDT

* AT 1020 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16
  MILES NORTHWEST OF PHILIPPI TO 8 MILES NORTHWEST OF PHILIPPI TO
  AUDRA STATE PARK...OR ALONG A LINE EXTENDING FROM NUTTER FORT TO 7
  MILES SOUTHEAST OF STONEWOOD TO AUDRA STATE PARK...AND MOVING
  NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PHILIPPI BY 1030 PM EDT...
  GRAFTON BY 1045 PM EDT...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3931 7989 3923 7982 3903 8006 3903 8013
      3909 8018 3924 8017 3940 8021 3940 8020
      3936 8017 3941 8012 3939 8007 3946 7996
      3946 7992
TIME...MOT...LOC 0221Z 243DEG 32KT 3925 8031 3921 8017
          3906 8013

$$

10
2 follow-up statements
000 
WWUS51 KRLX 170233
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1033 PM EDT THU AUG 16 2007

WVC001-091-170245-
/O.CON.KRLX.SV.W.0170.000000T0000Z-070817T0245Z/
TAYLOR WV-BARBOUR WV-
1033 PM EDT THU AUG 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR BARBOUR AND TAYLOR COUNTIES...

AT 1029 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROSEMONT
TO GALLOWAY TO AUDRA STATE PARK...OR ALONG A LINE EXTENDING FROM
BRIDGEPORT TO 7 MILES NORTH OF PHILIPPI TO AUDRA STATE PARK...MOVING
NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MCGEE...NESTORVILLE AND TYGART LAKE STATE PARK BY 1040 PM EDT...
  GRAFTON...KNOTTSVILLE AND THORNTON BY 1045 PM EDT...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3931 7989 3923 7982 3903 8006 3903 8013
      3909 8018 3924 8017 3940 8021 3940 8020
      3936 8017 3941 8012 3939 8007 3946 7996
      3946 7992
TIME...MOT...LOC 0233Z 243DEG 32KT 3930 8019 3926 8005
          3911 8001

$$

15
000 
WWUS51 KRLX 170244
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1044 PM EDT THU AUG 16 2007

WVC001-091-170254-
/O.EXP.KRLX.SV.W.0170.000000T0000Z-070817T0245Z/
TAYLOR WV-BARBOUR WV-
1044 PM EDT THU AUG 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR BARBOUR AND TAYLOR COUNTIES
EXPIRES AT 1045 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3931 7989 3923 7982 3903 8006 3903 8013
      3909 8018 3924 8017 3940 8021 3940 8020
      3936 8017 3941 8012 3939 8007 3946 7996
      3946 7992
TIME...MOT...LOC 0244Z 243DEG 32KT 3934 8008 3930 7994
          3915 7990

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 8:24 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 16, 8:24 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
824 PM EDT THU AUG 16 2007

.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS THIS EVENING...BEFORE COLD FRONT
MOVES SOUTH OF THE AREA OVERNIGHT.  HIGH PRESSURE BUILDS WITH COOLER
WEATHER INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
EARLY EVENING UPDATE...
STRONG TO SEVERE THUNDERSTORMS HAVE CONTINUED TO ERUPT ALONG OUTFLOW
BOUNDARY ALONG THE OHIO RIVER AND ACROSS CENTRAL WEST VIRGINIA. THIS
AREA OF CONVECTION WILL EXPAND TO THE NORTH AND SOUTH THIS EVENING
AS IT SHIFTS EASTWARD AHEAD OF MAIN SHORT WAVE DROPPING SOUTH AND
EAST THROUGH INDIANA THIS EVENING. WHILE THE SEVERITY OF STORMS WILL
DIMINISH BY AROUND 03Z WITH THE EXPIRATION OF SEVERE THUNDERSTORM
WATCHES OVER THE SOUTHERN TWO THIRDS OF OUR AREA...CONVECTION WILL
CONTINUE UNTIL THE SHORT WAVE PASSES...WITH SEVERE EVOLVING LOCALLY
INTO A WATER ISSUE IN THOSE AREAS HEAVIEST HIT. HAVE UPPED POPS AGAIN
EVERYWHERE...WITH MENTION OF SEVERE EARLY THIS EVENING.

ONCE WAVE PASSES...SURFACE FRONT SLIPS TO SOUTHERNMOST CWA BY 12Z
FRIDAY. DRY AIR AND SUNSHINE TAKES OVER AFTER SOME MORNING SHOWERS
IN THE SOUTH. COMPARED TO TODAY...ABOUT TEN DEGREES COOLER FOR HIGHS
FRIDAY...WHICH IS STILL UPPER 80S/NEAR 90 IN THE LOWLANDS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
HIGH PRESSURE SETTLES IN ON SATURDAY AND SLOWLY MOVES EAST DURING
THE DAY. THIS AIR MASS LOOKS VERY DRY SO HAVE LOWERED THE SKY
COVER AND ALSO REDUCED ANY MENTION OF POPS FOR SAT NIGHT AS THE
WARM FRONT TRIES TO REORGANIZE TO THE NORTHERN PART OF THE AREA.
WHILE SOME SHORTWAVE ENERGY TRIES TO DIVE SE ACROSS THE GREAT
LAKES INTO PA...NOT EXPECTING THAT THIS WILL AFFECT THE REGION AS
IT IS TOO FAR NORTH AND WITH THE DRY AIRMASS IN PLACE THE MOISTURE
SHOULD BE VERY LIMITED. TEMPERATURES ARE A LITTLE TRICKY AT THIS
POINT AS THE 850 TEMPERATURE GRADIENT IS VERY TIGHT AND COULD LEAD
TO SOME LARGER DIFFERENCES BETWEEN SITES THAN NORMAL. HAVE HELD ON
TO SLIGHTLY WARM VALUES IN THE SOUTH LEANING MORE TOWARD THE WARM
FWC AND MET...BUT ACROSS THE NORTH...WHERE THE COOLER AIR SHOULD
BE IN PLACE...LEANED MORE TOWARD THE MAV/MET NUMBERS.

ON SUNDAY...THE MODELS HAVE CHANGED COURSE A BIT AS THE HEIGHTS
BEGIN TO BUILD BACK INTO THE AREA AND THE UPPER RIDGE SLIDES EAST
OVER THE SOUTHEASTERN US. THIS WILL HELP THE WARM FRONT DEVELOP
ACROSS NCENTRAL OHIO AND SRN PA. HAVE LEFT A TIGHT GRADIENT OF
POPS ACROSS THE NORTH NEAR THE FRONT...BUT WENT LOWER ON THE POPS
ACROSS THE SOUTH. WILL HAVE TO WATCH THE NW FLOW ALOFT AS IT COULD
HELP PUSH THE SHOWERS FURTHER SOUTH ON SUNDAY...SHOULD THE FLOW
TURN MORE. WITH THE HEIGHTS BUILDING...THE WARMER TEMPERATURES
SHOULD BEGIN TO RETURN. HAVE STARTED TO PUSH VALUES UP...A TOUCH
ABOVE THE 12Z MEX.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
OVERALL...THE EXTENDED RANGE MODELS ARE IN DECENT AGREEMENT SHOWING
THE RIDGING OVER THE SOUTHERN HALF OF THE COUNTRY CONTINUING THROUGH
THE PERIOD.  OVER THE OHIO VALLEY...THE TROUGH THAT DIVES SOUTHWARD
FOR THE WEEKEND...GRADUALLY PULLS OUT AND THE HEIGHTS AGAIN BUILD
TOWARD MID WEEK WITH A RETURN TO THE WARMER CONDITIONS EXPECTED.
HPCS PATTERN WAS ALONG THIS LINE SO HAVE GENERALLY FOLLOWED THIS
SCENARIO.

FOR MONDAY...AS THE UPPER TROUGH PULLS AWAY...A WARM FRONT SLIDES
SLOWLY NORTHWARD ACROSS THE REGION AND COULD BE A FOCUS FOR SHOWERS
AND THUNDERSTORMS AS THE MOISTURE BUILDS.  WILL NEED TO WATCH FOR
THE POTENTIAL FOR SOME STRONGER STORMS AS THE FLOW ALOFT IS
NORTHWEST...WHICH OFTEN HELPS TO AID THE STORM DEVELOPMENT.  WITH
MORE CLOUDS AROUND...HELD TEMPERATURES DOWN A TOUCH IN THE MID TO
UPPER 80S...BUT IT COULD BE A TOUCH COOLER IN THE NORTH...DEPENDING
UPON WHERE THE RAIN SHIELD WITH THE ISENTROPIC LIFT SETS UP.

ON TUESDAY...THE WARM FRONT BEGINS TO LIFT AWAY FROM THE AREA SO
GRADUALLY ALLOW THE POPS TO LESSEN DURING THE DAY AND ALSO BEGIN TO
RAISE TEMPERATURES.  ON WEDNESDAY AND THURSDAY...THE UPPER RIDGE
PUSHES INTO THE AREA...AND THE SOUTHWEST FLOW AT THE SURFACE SHOULD
ALLOW THE HEAT TO BUILD.  HAVE RAISED TEMPERATURES A TOUCH FROM THE
MEX AND HPC GUIDANCE FOR HIGHS AS THE HEAT SHOULD BE BUILDING.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
EARLY EVENING UPDATE....
STRONG SHORT WAVE CROSSING AREA EARLY TONIGHT WITH CONCENTRATED AREA
OF THUNDERSTORMS EXPANDING INTO MOST OF OUR AREA THIS EVENING.
GENERALLY VFR BECOMING MVFR TO LOCALLY IFR IN THUNDERSTORM COMPLEX.
CONDITIONS IMPROVING FROM WEST TO EAST AFTER 04Z BEHIND THE SHORT
WAVE AND ASSOCIATED COOL FRONT...BUT THEN EXPECT MVFR TO IFR IN FOG
FORMING AFTER THE RAIN. AFTER 13Z BECOMING VFR WITH SCT-BKN CU.
AVIATION OUTLOOK...18Z FRI-TUE...EACH LATE NIGHT/EARLY MORNING
COULD YIELD IFR VALLEY FOG...ESPECIALLY KEKN /IFR OR WORSE/.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV
NEAR TERM...JMV
SHORT TERM...ESS
LONG TERM...ESS
AVIATION...JMV
Hazardous weather outlook, Aug 16, 8:35 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
835 PM EDT THU AUG 16 2007

KYZ101>103-105-OHZ083-085>087-WVZ005>008-013>018-024>029-034>038-046-
180045-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-
WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
835 PM EDT THU AUG 16 2007

...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE
AREA THROUGH THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS
AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ066-067-075-076-084-VAZ003-004-WVZ009>011-019-020-030>033-039-040-
047-180045-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-DICKENSON-BUCHANAN-WOOD-
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-MCDOWELL-
UPSHUR-BARBOUR-RANDOLPH-
835 PM EDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE
AREA TODAY THROUGH THIS EVENING. THE MAIN THREAT WILL BE DAMAGING
WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Aug 16, 9:09 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
909 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     11 SSW HUTTONSVILLE     38.57N 80.05W
08/16/2007                   RANDOLPH           WV   CO-OP OBSERVER

            TREES DOWN. FIRE DEPARTMENT OUT TAKING CARE OF THEM.

&&

JDENT
Special weather statement, Aug 16, 9:09 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
909 PM EDT THU AUG 16 2007

WVZ018-029-170145-
CALHOUN WV-GILMER WV-
909 PM EDT THU AUG 16 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 909 PM EDT...A STRONG THUNDERSTORM WAS 13 MILES SOUTHWEST OF
GLENVILLE...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  BALDWIN...TROY...STOUTS MILLS...STUMPTOWN...TANNER AND LINN.

WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE
WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Local storm report, Aug 16, 9:13 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     SE LOGAN                37.85N 81.99W
08/16/2007                   LOGAN              WV   COUNTY OFFICIAL

            TREES DOWN ON RT 10 BETWEEN LOGAN AND MAN.

&&

JDENT
Local storm report, Aug 16, 9:17 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
917 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     DELBARTON               37.70N 82.19W
08/16/2007                   MINGO              WV   COUNTY OFFICIAL

            NUMEROUS TREES DOWN BETWEEN DELBARTON AND HORSEPEN
            MOUNTAIN

&&
Local storm report, Aug 16, 9:36 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
936 PM EDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     SUTTON                  38.67N 80.71W
08/16/2007                   BRAXTON            WV   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN IN CENTRAL PART OF COUNTY
            INCLUDING TOWNS OF SUTTON, GASSAWAY AND LITTLE BIRCH.

&&

JDENT
Special weather statement, Aug 16, 9:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
949 PM EDT THU AUG 16 2007

WVZ030-031-039-040-170215-
UPSHUR WV-LEWIS WV-HARRISON WV-BARBOUR WV-
949 PM EDT THU AUG 16 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 949 PM EDT...A STRONG THUNDERSTORM WAS OVER WESTON...MOVING EAST
AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  HORNER...CAMDEN...LORENTZ...CENTURY...VOLGA AND HODGESVILLE.

WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS
STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:08 PM EDTSevere Thunderstorm WarningRLXJackson22 min
Aug 16, 8:15 PM EDTSevere Thunderstorm WarningRLXBraxton30 min
Aug 16, 8:22 PM EDTSevere Thunderstorm WarningRLXRandolph23 min
Aug 16, 8:30 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo30 min
Aug 16, 8:44 PM EDTFlash Flood WarningRLXBraxton3 hr
Aug 16, 9:54 PM EDTSevere Thunderstorm WarningRLXHarrison, Lewis, Upshur36 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.